Alert archive / Kansas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 297, NWS Wichita, KS

June 24, 2011Labette County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at Jun 24, 2011, 1:40 AM CDT for Labette County, Kansas. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 24, 2011, 1:40 AM CDT (06:40 UTC)
Expired
Jun 24, 2011, 2:15 AM CDT
In force
35 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

County Labette County, KS

The radar

The Tulsa radar (KINX), 108 km from the middle of the area, began a volume at 06:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 6.7 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2011-06-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 8 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2011-06-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 90 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
8 J/kg
Mixed-layer CIN
-379 J/kg
Mixed-layer LCL
1930 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
90 m²/s²
0-3 km storm-relative helicity
182 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

704 
WUUS53 KICT 240640
SVRICT
KSC099-240715-
/O.NEW.KICT.SV.W.0297.110624T0640Z-110624T0715Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
140 AM CDT FRI JUN 24 2011

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN LABETTE COUNTY IN SOUTHEAST KANSAS...

* UNTIL 215 AM CDT

* AT 137 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
  HAIL.  THIS STORM WAS LOCATED NEAR ALTAMONT...OR 15 MILES SOUTH OF
  PARSONS...AND MOVING SOUTHEAST AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  BARTLETT...OSWEGO AND CHETOPA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3699 9508 3700 9536 3722 9534 3721 9507
      3719 9506 3710 9506 3700 9507
TIME...MOT...LOC 0641Z 300DEG 18KT 3711 9527
WIND...HAIL <50MPH 1.00IN

$$

JAKUB
2 follow-up statements
697 
WWUS53 KICT 240654
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
154 AM CDT FRI JUN 24 2011

KSC099-240715-
/O.CON.KICT.SV.W.0297.000000T0000Z-110624T0715Z/
LABETTE KS-
154 AM CDT FRI JUN 24 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
LABETTE COUNTY UNTIL 215 AM CDT...

AT 151 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
STORM WAS LOCATED NEAR BARTLETT...OR 20 MILES SOUTH OF PARSONS...
MOVING EAST AT 30 MPH.

LOCATIONS IMPACTED INCLUDE...
  CHETOPA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3699 9508 3700 9536 3716 9526 3721 9507
      3719 9506 3710 9506 3700 9507
TIME...MOT...LOC 0655Z 289DEG 25KT 3706 9512
WIND...HAIL <50MPH 1.00IN

$$

JAKUB
485 
WWUS53 KICT 240705
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
205 AM CDT FRI JUN 24 2011

KSC099-240716-
/O.EXP.KICT.SV.W.0297.000000T0000Z-110624T0715Z/
LABETTE KS-
205 AM CDT FRI JUN 24 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LABETTE COUNTY
WILL EXPIRE AT 215 AM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.

LAT...LON 3699 9508 3700 9536 3716 9526 3721 9507
      3719 9506 3710 9506 3700 9507
TIME...MOT...LOC 0706Z 289DEG 25KT 3703 9503

$$

JAKUB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 11:49 PM CDT, 1 hour 51 minutes earlier.

Area forecast discussion, Jun 23, 11:49 PM CDT, 1 hour 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
1149 PM CDT THU JUN 23 2011

.AVIATION...06Z TAFS KRSL/KSLN/KHUT/KICT/KCNU
MAIN AVIATION FORECAST CONCERN CONTINUES TO BE OVERNIGHT
CONVECTION AND WARM FRONTAL PASSAGE FOR FRIDAY.

SCATTERED CONVECTION HAS CONTINUED TO PERCOLATE OVER SOUTHEASTERN
KANSAS THIS EVENING. STORMS HAVE GROWN IN COVERAGE AND INTENSITY
OVER THE PAST HOUR AS THE LOW LEVEL JET INCREASES. EXPECT THESE
THUNDERSTORMS TO PERSIST OVERNIGHT...SLOWLY MOVING EASTWARD BEFORE
THE SUN RISES. HAVE A -TSRA IMPACTING KCNU...BUT LEFT VCTS IN KICT
FOR INCREASED COVERAGE. HAVE A CB GROUP AT KHUT AND KSLN...WITH
CONFIDENCE NOT AS HIGH OF STORM COVERAGE IMPACTING THOSE
TERMINALS.

THE WARM FRONT WILL CONTINUE TO SLIDE NORTHWARD FRIDAY AFTERNOON.
THE LATEST GUIDANCE HAS SLOWED ITS NORTHWARD PROGRESS SOME
STALLING IT JUST NORTH OF KHUT. HAVE KEPT THE WIND SHIFT FROM EAST
TO SOUTH THE SAME AS PREVIOUS FORECAST...MOVING FROM SOUTH TO
NORTH.

BILLINGS

&&

.PREV DISCUSSION... /ISSUED 713 PM CDT THU JUN 23 2011/

UPDATE...
UPDATED TEMPS/DEWPOINT/WINDS FOR CURRENT TRENDS. CONVECTION MOVING
OVER SOUTH CENTRAL KANSAS HAS ALLOWED TEMPERATURES TO COOL QUICKER
THAN THE IT DIURNALLY WOULD. EXPECT THIS WAVE OF THUNDERSTORMS TO
SLOWLY MOVE EAST/SOUTHEAST INTO SOUTHEASTERN KANSAS THROUGH
02-03Z. WITH THE WARM FRONT SITTING SOUTH OF THE AREA...STILL
EXPECTING NEW THUNDERSTORM DEVELOPMENT AS THE LOW LEVEL JET INCREASES
NEAR AND AFTER SUNSET.

BILLINGS

AVIATION...00Z TAFS KRSL/KSLN/KHUT/KICT/KCNU
THE MAIN AVIATION FORECAST CONCERN IS THE CHANCE FOR THUNDERSTORMS OVERNIGHT.

SCATTERED SHOWERS ARE MOVING EAST/SOUTHEAST ACROSS SOUTH CENTRAL
AND SOUTHEAST KANSAS THIS EVENING...THIS HAS MOVED THROUGH ALL
TERMINALS EXCEPT KCNU. EXPECT THIS TO CONTINUE TO MOVE EASTWARD
AND IMPACT KCNU BETWEEN 01-03Z. BEYOND THIS WAVE OF
THUNDERSTORMS...MORE STORMS ARE EXPECTED TO DEVELOP NEAR AND AFTER
SUNSET ACROSS SOUTH CENTRAL AND SOUTHEASTERN KANSAS. THESE STORMS
WILL IMPACT KCNU/KICT/KHUT AND POSSIBLY KSLN BUT CONFIDENCE IS
LOWER FOR THE LATER...SO HAVE LEFT OUT A VCTS OR TSRA GROUP AT
THIS TIME. SINCE TIMING AND LOCATION OF DEVELOPMENT IS STILL IN
QUESTION...HAVE KEPT VCTS IN THE TAFS BEYOND 03Z FOR
KCNU/KICT/KHUT. STORMS SHOULD DIMINISH AND MOVE EASTWARD BY
SUNRISE.

THE WARM FRONT WILL CONTINUE TO SLIDE NORTH DURING THE DAY FRIDAY...SWITCHING
THE WINDS FROM THE EAST TO THE SOUTH.

BILLINGS

PREV DISCUSSION... /ISSUED 335 PM CDT THU JUN 23 2011/

SYNOPSIS...

INTENSE CYCLONE CONTINUES TO SPIN OVER THE UPR GREAT LAKES WHILE A BROAD
MID-UPR RIDGE SPREADS SLOWLY OVER THE NRN/CNTRL ROCKIES. AROUND 700-MB A
SUBTLE SHORTWAVE IS FINDING SUFFICIENT FUEL/INSTABILITY TO SPARK CLUSTER
OF TSRA OVER SC KS & EXTREME NRN OK ALONG...& N...OF A STATIONARY FRONT
ORIENTED ALMOST IN A W-E MANNER. THE BEHAVIOR & POSITIONING OF THE FRONT
WILL BE THE PRIMARY FORECAST FOCUS FROM TONIGHT THRU SUN EVENING.

DISCUSSION...

TONIGHT-SUN NIGHT:
THE PRIMARY FOCUS IS ON TSRA POTENTIAL AS THE STATIONART FRONT UNDERGOES
WARM FRONTOGENESIS AS THE 1ST OF 2 MID-LVL SHORTWAVES MOVES E TOWARD THE
CNTRL PLAINS. WITH THIS 1ST SHORTWAVE SHEARING AS IT CROSSES KS THE WARM
FRONT WILL MAKE ONLY LIMITED NWD PROGRESS TONIGHT WITH THE BOUNDARY JUST
BARELY CROSSING THE OK/KS BORDER. THE WARM FRONT SHOULD MAKE GREATER NWD
PROGRESS FRI & SAT AS A 2ND & STRONGER MID-LVL SHORTWAVE SURGES E FROM
THE CNTRL ROCKIES ACROSS KS. AS THIS 2ND SHORTWAVE CROSSES KS THE FRONT
SHOULD PIVOT IN A COUNTER-CLOCKWISE MANNER OVER KS SAT & SAT NGT. SUCH A
PATTERN WOULD INDUCE STRONGEST LWR-DECK THETA-E ADVECTION NE TOWARD ERN
KS. WITH THE STRONGEST ISENTROPIC ASCENT ON 315K SFC OCCURRING OVER SC &
SE KS GREATEST TSRA POTENTIAL WOULD TRANSITION E TOWARD...THEN ACROSS...
SE KS LATER TONIGHT. WITH MLCAPES ~1,000 J/KG A FEW CELLS MAY FLIRT WITH
SEVERITY...ESPECIALLY OVER SE KS WHERE THE SLIGHTLY HIGHER CAPES SHOULD
RESIDE. AS THE WARM FRONT LIFTS SLOWLY N THEN BEGINS TO PIVOT...GREATEST
TSRA POTENTIAL WOULD LIKEWISE SHIFT NE FROM FRI THRU SAT NGT. AS SUCH AM
KEEPING 20-30% POPS ASSIGNED ALONG NE CORRIDOR OF KICT COUNTRY. CHANCES
OF TSRA SHOULD END SUN MORNING AS THE 2ND SHORTWAVE SHEARS AS IT CROSSES
THE CNTRL MS VALLEY. TEMPERATUREWISE...WITH THE WARM FRONT LIFTING NWD
THE FURNACE WILL ONCE AGAIN GET TURNED UP AS THE WEEKEND PROGRESSES WITH
MOST AREAS REACHING ~100F OVER THE WEEKEND.

NEXT WEEK:
AFTER A BRIEF INTERMISSION SUN & SUNDAY NGT...TSRA SHOULD RETURN TO THE
NEIGHBORHOOD ON MON AS A 3RD...SHEARING MID-LVL SHORTWAVE DRAGS A WEAK
COLD FRONT SE ACROSS CNTRL KS.

ES

AVIATION...18Z TAFS KRSL/KSLN/KHUT/KICT/KCNU
A WARM FRONT WILL GRADUALLY LIFT NORTHWARD INTO SOUTHERN KANSAS BY
LATE FRIDAY MORNING. MOISTURE...INSTABILITY AND LIFT RETURNING
NORTHWARD AHEAD OF THE FRONT SHOULD SET OFF SCATTERED THUNDERSTORMS
TONIGHT ACROSS MAINLY SOUTH CENTRAL AND SOUTHEASTERN KANSAS. THE
AREA OF LIFT AND THUNDERSTORM ACTIVITY SHOULD SHIFT NORTHEAST OUT
OF EASTERN KS EARLY FRIDAY MORNING. WILL USE VCTS AT ALL SITES
EXCEPT RSL FOR NOW...BASED ON SCATTERED COVERAGE EXPECTATION.

JMC

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    65  96  75  97 /  40   0  10  20
HUTCHINSON      65  94  75  97 /  40   0  20  20
NEWTON          64  92  75  95 /  40  10  20  20
ELDORADO        65  93  75  94 /  50  10  20  20
WINFIELD-KWLD   68  97  76  96 /  40   0   0  10
RUSSELL         63  90  69  93 /  30   0  30  20
GREAT BEND      65  93  72  95 /  30   0  20  10
SALINA          63  89  69  93 /  40   0  30  20
MCPHERSON       64  91  73  95 /  40   0  20  20
COFFEYVILLE     67  93  75  92 /  60  10  20  20
CHANUTE         64  90  73  91 /  60  10  30  20
IOLA            63  89  72  90 /  60  20  40  20
PARSONS-KPPF    66  92  74  92 /  60  10  30  20

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Jun 24, 12:00 AM CDT, 1 hour 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
1200 AM CDT FRI JUN 24 2011

KSZ032-033-047>053-067>072-082-083-091>096-098>100-250500-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
1200 AM CDT FRI JUN 24 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

SCATTERED STRONG TO MARGINALLY SEVERE THUNDERSTORMS WILL CONTINUE OVERNIGHT
ACROSS MAINLY SOUTH CENTRAL AND SOUTHEASTERN KANSAS. THE MAIN
THREATS FROM THESE STORMS WILL BE HAIL TO QUARTER SIZE AND WIND
GUSTS TO 50 MPH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THUNDERSTORMS ARE EXPECTED TO REMAIN IN THE FORECAST THROUGH
SATURDAY AND THEN RE-ENTER THE FORECAST ON MONDAY. STRONG STORMS
WILL BE POSSIBLE WITH ANY OF THIS ACTIVITY.

HEAT INDICES ARE EXPECTED TO CLIMB TO BETWEEN 100 AND 105
DEGREES EACH AFTERNOON STARTING SUNDAY AND CONTINUING THROUGH
WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

ES/BILLINGS

In the hours before

Special weather statement, Jun 23, 10:28 PM CDT, 3 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1028 PM CDT THU JUN 23 2011

KSZ069-240400-
BUTLER-
1028 PM CDT THU JUN 23 2011

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR BUTLER COUNTY...

AT 1023 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM NEAR TOWANDA...OR 11 MILES WEST OF EL
DORADO...AND MOVING EAST AT 35 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH
THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

DUNTEN
Special weather statement, Jun 23, 10:54 PM CDT, 2 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1054 PM CDT THU JUN 23 2011

KSZ094-240430-
ELK-
1054 PM CDT THU JUN 23 2011

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR ELK COUNTY...

AT 1053 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM NEAR MOLINE...OR 19 MILES NORTH OF
SEDAN...AND MOVING SOUTHEAST AT 35 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH
THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

DUNTEN
Special weather statement, Jun 23, 11:13 PM CDT, 2 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1113 PM CDT THU JUN 23 2011

KSZ069-070-094-240445-
BUTLER-ELK-GREENWOOD-
1113 PM CDT THU JUN 23 2011

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR BUTLER...ELK AND GREENWOOD COUNTIES...

AT 1112 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM 10 MILES NORTHEAST OF LATHAM...OR 19
MILES SOUTHWEST OF EUREKA...AND MOVING EAST AT 40 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH
THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

DUNTEN
Special weather statement, Jun 23, 11:44 PM CDT, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1144 PM CDT THU JUN 23 2011

KSZ094-240515-
ELK-
1144 PM CDT THU JUN 23 2011

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR ELK COUNTY...

AT 1142 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM 5 MILES SOUTH OF SEVERY...OR 19 MILES
SOUTH OF EUREKA...AND MOVING SOUTHEAST AT 35 MPH.

DIME SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

DUNTEN
Special weather statement, Jun 24, 12:49 AM CDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1249 AM CDT FRI JUN 24 2011

KSZ099-100-240615-
LABETTE-MONTGOMERY-
1249 AM CDT FRI JUN 24 2011

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR LABETTE AND MONTGOMERY COUNTIES...

AT 1246 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM NEAR INDEPENDENCE...OR 18 MILES NORTH
OF COFFEYVILLE...AND MOVING SOUTHEAST AT 25 MPH.

DIME SIZE HAIL IS POSSIBLE WITH THIS STORM.

JAKUB
Special weather statement, Jun 24, 1:17 AM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
117 AM CDT FRI JUN 24 2011

KSZ100-240645-
LABETTE-
117 AM CDT FRI JUN 24 2011

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR LABETTE COUNTY...

AT 114 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR MOUND VALLEY...OR 14 MILES NORTHEAST OF
COFFEYVILLE...AND MOVING SOUTHEAST AT 25 MPH.

PENNY TO NICKEL SIZE HAIL IS POSSIBLE WITH THIS STORM.

JAKUB

Nearby

Severe Thunderstorm Warnings in Kansas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.